| || |
Sub question from Datahamster
Sub question from Datahamster
I finally "pulled the trigger" and got off the Oxycodone and on to Suboxone. I just couldn't do it any other way, too depressed, etc. but I'm very very
happy to be OFF the Oxy!
Anyway, it's only the second day, and I feel almost manic! So hyper, I could use
a trancquilizer plus some chamomile tea. And my mood isn't bad, but a little
tense, so not really comfortable....
I was taking about 70 - 80 mg. of Oxycodone IR per day, and was converted onto
10 mg. Suboxone from the addiction/pain doctor yesterday. He told me to take
an 8 mg. tablet today, which I did, and am hyper-city now.
I'm seeing him again tomorrow, to adjust the dose, but he is one of those "cattle-
drive" style of dr., wayyyyy too busy, so I need more advice, in advance I hope!
I'm also wondering, isn't it better, to have a stable mood, to take the Sub. more
than once a day, or that doesn't matter?
But basically, I'm wondering if 8 mg. of the Suboxone is too much for me,and that's
why I'm going wiggy?
Would sincerely appreciate some advice, and many thanks in advance!
In my opinion, starting at 8 mgs. is too high and that's why you feel the way you do. As far as the once or twice a day issue, it really doesn't matter. It's whatever makes you feel better. The half life of sub is 36-72 hours so taking it once a day is fine and many do it that way. Just, starting at 8 from a pill habit is a lot. When I started sub at an even higher dose, I was jumpy, anxious and could not sleep. Once I came down to about 4 mg. I felt more normal. Doctors are not too smart when it comes to sub and don't know how to dose it. They tend to always go way high and they will keep you on it indefinitely. Read around. Read the sticky by Robert _325 about the proper way to start taking sub. It's called suboxone/subutex therapy and it's on featured drugs.
Hi New York Gal,
I remember you, hope you've been doing well.
Thanks so much for that info, that really confirms what I was thinking. I have been
researching as much as I can, but when you actually start it,.....And that's a great
link, I'll print that out....
I'm wondering too, the Sub I get is foil-wrapped, so could you take a half-dose, and
save the other half? My idea is to maybe stockpile a little bit, just in case!
Also, it's taken sublingually, so maybe it wouldn't stay fresh that way.....do you know for sure?
Thanks so much!
I assume if it's foil wrapped, your gettting the strips, not the pills. If so, that's really great because they are much easier to split up. Most of us have stockpiles. If I told you what my doc thinks I'm taking and what I'm actually taking, the difference is huge. As I said above, doctors don't care how much you take or how long you take it. You have to realize sub is a heavy duty strong opiate, stronger than oxicodone for sure. I went from LONG term methadone usage to sub and 8 mgs. was too much. My opinion is most can get by on 2-4 mgs. truly when you realize that sub is 30x stronger chemically than morphine. Anyway, back to your question about tthe strips. You can fold them and cut them then fold and cut until the pieces are as small as you want tthem to be. Stockpiling is a good thing so you can eventually stop paying the doctor and taper off the sub yourself, with help here. You probably would have been better off just tapering off the oxy or even attttempting a cold turkey but that bridge has been crossed already so you can start from here and start to taper.
It took me till now to figure out what you were talking about, lol, so sorry! No, the
Subs I have are tablets that you put under your tongue. The strips you mentioned
are the newfangled Sub gel-strips, right?
We are lucky to even have the PILLS, lololol! So my question is really, can I take
the tablet out, cut it in half or more, then put the pill back in the broken foil-bubble?
Like would the pills still remain "good"
I wonder if they have to be "fresh" or something like that.....
That's good to know about the stockpiling, cause that's what I need to do. I don't
want to stay on them long, cause I'm very very addictive. (hmm, I guess that's why
most of us are here)
If you could let me know if the pills stay OK even after you cut them, that would
And I guess I won't be quite as hyper (to my doc) as I'd thought.....lol
absolutely yes the pills can be cut. If not, we'd all be stuck on 8 or 2 mgs., the only doses the pills come in. I misunderstood you because my pills don't come foil wrapped. You can get a pill cutter for now and cut them in half then in quarters.. When it gets too tricky to cut, you can get a straight razor and cut them smaller that way. Some people actually get them down to crumbs. They do that by crushing them, putting them on a folded card or paper and putting the powder under your tongue. THere are all ways people do it, but the main thing is yes, they need to be broken because they don't come in small doses and you don't want to end up jumping off at a high dose. They stay fresh cut. I have tiny miniscule pieces that I take everyday and I'm fine.
suboxone, opiate dependance, withdrawal support groups
You should come and join the suboxone support group on this site. Tell your story ("ask a question") to the group, you'll get some great advice. I'm one month clean after being addicted to oxycontin for 5 years and I wouldn't have been able to so it without the drugs.com support groups.. I've made friends and there are some very knowledgeable people. Pattishan61 and Robert_325 (I think that's his) have wonderful advice and suboxone tapering plans. I'm going to start tapering off the subs soon. Anyway, good luck! Maybe I'll see you there.
They have really neat pill cutters at pharmacies that act as a cutter, storage and a container to use the liquid taper method when you get down that low. When you first induct it may be easier to dose twice daily, but like NYG said 8mg is way to high. Perhaps tomorrow you can try doing 2mg in the a.m and just wait and see how you feel later.
i know im in the wrong place
please help me i know im in the wrong forum i cant navigate i am in what i think is precipitated withdrawls and i dont konw ig i can take more sub or what can someone pls help i am dying
Thanks so much everyone, that's great information!
NYG, you are a Wikipedia of Sub. info, lol! That's very interesting, what you said.
I wonder why mine are in foil bubbles, anyway? Just curious I guess. But what
you said made alot of sense, no one would be able to cut down, if it wasn't true.
I actually called the pharmacy, and of course all they knew was to stick with your
dr. says! ...they just don't really know, of course! The pharmacist was actually
just reading the monograph, lol....
Koomba2, thanks much, i didn't know there was a Sub group right here, I will join
asap as I need some guidance probably, and/or opinions, so I'll see you there.
I'm very familiar with Robert, he's got great advice.
yezdegerd, I like the idea of that pill cutter, much easier to do. And yes, tomorrow,
I will try 2 mg at first, cause the 8 mg is WAY too high.
I actually have to take some leftover (from the withdraw) Seroquel-type stuff just
to come down a bit!
I did this just in time, cause I'm getting a new Siamese kitty in about 10 days, he's
a gorgeous lilac point. If I stayed on the 8 mg., I'd be just as rocket-fueled as he
is, lol! (siamese kittens are quite the handful, to those unfamiliar)
Seriously, I've got to take less---I could hardly sit thru an NA meeting last night.
Thanks to all!!! And have a great day/night
Sick and Tired
and then clik on
it's a small blue oval I think
good luck, call 911 if you have to
Last edited by datahamster; 02-09-2011 at 03:47 PM.
Reason: mistyped a word
i tried that i posted a thread and no ones answerimg i just want ti know if i can take more sub its hours later n im soo sick. im sorry to bother you.
I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.